Welcome to the Afibber’s Forum
Our 18th Year Online!
Moderated by: Shannon Dickson


Afibbers Home Afibbers Forum General Health Forum
Afib Resources Afib Database Vitamin Shop


Welcome! Log In Create A New Profile

Advanced

Withdrawal from Flecainide after ablation

Posted by libby 
Withdrawal from Flecainide after ablation
June 28, 2018 02:42PM
I was on Flecainide 100 mg twice a day before my ablation. Beginning this past Monday I am down to 50 mg twice per day for two weeks and then going off (hopefully for good). Now and then throughout the day I feel a little off, like my heart rate is slightly higher or lower than my body wants it to be (like trying to run on a beta blocker), but when I feel my pulse everything feels totally fine. Does one get withdrawal symptoms when coming off Flecainide? How fast is too fast to come off?
Thanks!
Re: Withdrawal from Flecainide after ablation
June 28, 2018 03:12PM
Quote
libby
I was on Flecainide 100 mg twice a day before my ablation. Beginning this past Monday I am down to 50 mg twice per day for two weeks and then going off (hopefully for good). Now and then throughout the day I feel a little off, like my heart rate is slightly higher or lower than my body wants it to be (like trying to run on a beta blocker), but when I feel my pulse everything feels totally fine. Does one get withdrawal symptoms when coming off Flecainide? How fast is too fast to come off?
Thanks!

I've stopped flecainide cold turkey several times. That's what most patients do. I've never heard of an EP having someone taper off flecainide. Stopping flec will raise your heart rate slightly, and of course it takes away the antiarrhythmic protection, but it shouldn't cause any side effects.

If you've been taking beta blockers a long time that's a different story. Long-term users do need to be tapered off those.
Re: Withdrawal from Flecainide after ablation
June 28, 2018 11:00PM
Thanks Carey!
The EP said to stop after two months and I asked if I could cut it in half after 6 weeks for the last two. He said fine. When I looked online there were folks that said they had to taper slowly, but like you said, I was under the impression that one could just stop. I'm not sure why my heart feels a little different sometimes. I'm worried about sick sinus syndrome, which my Dad had. I've had my HR be 38 at night on a holter. A few days ago I felt that bounding feeling at work and took my pulse. It was very regular, but 48 bpm. I'm not on anything that affects rate. Or, maybe I'm just hyper aware.
Sorry, only registered users may post in this forum.

Click here to login